Michigan, 2010Hail and Damaging Winds in Michigan, September 21, 2010
September 21, 2010 · NWS MQT · 3 events in 2 counties and zones
A Northern Plains low pressure system and associated cold front triggered isolated severe thunderstorms over Gogebic and Houghton on the morning of the 21st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Northern Plains low pressure system and associated cold front triggered isolated severe thunderstorms over Gogebic and Houghton on the morning of the 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Sep 20, 11:37 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 20, 11:37 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
137 AM EDT TUE SEP 21 2010
UPDATED AVIATION DISCUSSION FOR THE 06Z TAFS
.UPDATE... ISSUED AT 1035 PM EDT
RADAR INDICATED SCT LIGHT SHOWERS HAD DEVELOPED OVER ERN LAKE
SUPERIOR IN STRONG WAA REGIME...PER AREA VAD WIND PROFILES.
HOWEVER...THE BEST ISENTROPIC LIFT TO SUPPORT TSRA WAS WELL TO THE
NORTH OF LAKE SUPERIOR AS CAPPING PREVAILED TO THE SOUTH. A BKN LINE
OF SHRA WAS ALSO DEVELOPING FROM CNTRL INTO NE MN AS 700-500 QVECTOR
CONV INCREASES AND HEIGHT FALLS WEAKEN THE CAP.
AS THE MANITOBA-DAKOTAS SHRTWV SHIFTS TO THE ENE...EXPECT THAT THE
AREA OF SHRA AND ISOLD TSRA WILL EXPAND INTO UPPER MI OVERNIGHT.
WITH MAINLY ELEVATED CONVECTION...HAIL WOULD BE THE MAIN THREAT
WITH MUCAPE VALUES IN THE 1K-2K J/KG RANGE. WITH A RELATIVELY
SHALLOW STABLE LAYER A STRONGER STORM MIGHT ALSO PRODUCE SOME STRONG
TO DAMAGING WINDS...MAINLY CLOSER TO THE FRONT NEAR THE SW CWA.
ISENTROPIC LIFT WITH STRONG 925-850 MB THETA-E ADVECTION SHOULD ALSO
CONTINUE TO SUPPORT SOME SCT SHRA OR ISOLD TSRA OVER LAKE SUPERIOR
INTO THE NE CWA.
&&
.SYNOPSIS... ISSUED AT 517 PM EDT
WATER VAPOR IMAGERY AND RUC SHOWING A BROAD RIDGE OVER THE UPPER
MISSISSIPPI RIVER VALLEY AND WESTERN ONTARIO. A WEAK SHORTWAVE IS
WORKING THROUGH THE RIDGE AND IS OVER CENTRAL U.P. SURFACE ANALYSIS
DEPICTS A BROAD HIGH BLANKETING THE GREAT LAKES REGION. A LOW IS
OVER THE CENTRAL DAKOTAS WITH A WARM FRONT STRETCHING SOUTHEAST FROM
THIS LOW SOUTHEASTWARD INTO THE OHIO RIVER RIVER VALLEY...WHILE A
COLD FRONT DRAPES SOUTHWEST INTO THE CENTRAL PLAINS. A LARGE HIGH
BLANKETS SOUTHEAST ONTARIO AND THE LOWER GREAT LAKES IS SLOWING THE
EASTWARD PROGRESSION OF THE DAKOTAS LOW AND DEVELOP STRONG SOUTHWEST
FLOW OVER THE REGION.
&&
.SHORT TERM /TONIGHT AND TUESDAY/... ISSUED AT 517 PM EDT
A WARM AIR IS STILL IN STORE FOR TONIGHT INTO TUESDAY MORNING...AS
SOUTHERLY WINDS JUST ABOVE THE SURFACE STAY IN THE 15 TO 30 KNOT
RANGE...AND SOUTHWEST 850MB WINDS OF 40 TO 60 KNOTS ARE LIKELY.
WHILE THE POTENTIAL DOES EXIST FOR STRONGER STORMS...GIVEN THE
STRONG SHEAR...MUCH OF THE CONVECTION WILL LIKELY BE ELEVATED. THUS
HAIL SIZE POTENTIAL EXIST FOR THIS EVENING IN FORECAST AREA. SEE DAY
1 CONVECTIVE OUTLOOK FOR MORE DETAILS.
THE STRONG 850MB WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER
SUNRISE TUESDAY...TO AROUND 30 KNOTS BY 18Z. WITH WARM AIR
ADVECTION AND THE LACK OF OVERNIGHT COOLING COULD LEAD TO TUESDAY
BEING THE WARMEST DAY OF THE MONTH. THE MODEL WITH THE LEAST OF BOTH
OF THESE IS PAINTING HIGH TEMPS IN THE 70S FOR ALL BUT THE FAR WEST
NEAR LAKE SUPERIOR. THE WARMEST 850MB TEMPERATURES WILL LIKELY BE
OVER THE CWA AROUND 12Z TUESDAY MORNING...WITH A COOL OFF FIGURED
WEST AS THE COLD FRONT NEARS A LINE FROM SAW TO IMT.
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SFC RDG BUILDING IN FROM THE WEST WILL KEEP CONDITIONS DRY WED INTO
WED NIGHT. 850 MB TEMPS OF 6C NORTH TO AROUND 10C SOUTH SHOULD LEAD
TO WARMER INLAND TEMPS ON WED...ALTHOUGH THE POTENTIAL FOR SOME
MID-HIGH LVL CLOUDS MOVING OVERHEAD MAY LIMIT MIXING DURING THE DAY.
EXPECT HIGHS WED GENERALLY IN THE UPPER 50S/LOWER 60S NORTH WITH A
LIGHT ONSHORE FLOW OFF LAKE SUPERIOR AND IN THE MID 60S SOUTH.
ATTENTION THEN TURNS TO SHORTWAVE AND ASSOC LOW PRESSURE EMERGING
OUT OF THE PLAINS FOR WED NIGHT INTO THURSDAY. LATEST 12Z ECMWF AND
GFS BOTH SEEM TO SUGGEST A SFC LOW TRACK THROUGH NW WI THU AFTERNOON
AND THEN ACROSS CENTRAL OR SOUTH CENTRAL UPPER MI THU EVENING.
MODELS ADVERTISE A STRONG WAA PATTERN SETTING UP ACROSS THE CWA FOR
LATE WED NIGHT INTO THU AHEAD OF THIS STORM SYSTEM WITH AROUND A 50
KT LOW-LVL JET NOSING INTO THE REGION. WITH STRONG DEEP LYR SHEAR
SOME STRONGER STORMS ARE POSSIBLE DESPITE THAT MODELS INDICATE ONLY
A FEW HUNDRED J/KG OF ELEVATED INSTABILITY.
THE BIGGER THREAT FROM THIS SYSTEM MAY BE HEAVY RAINFALL AS BOTH THE
NAM AND THE GFS SHOW PRECIPITABLE WATER VALUES INCREASING TO 2
INCHES OR MORE DURING THE DAY ON THURSDAY. THE LATEST FCST TRACK OF
THE SFC LOW WOULD SEEM TO FAVOR THE NRN HALF OF THE FORECAST AREA
FOR THE HEAVIER RAINFALL WHICH IS ALSO ALONG AND NORTH OF THE 850 MB
WARM FRONT. WOULD NOT BE SURPRISED THAT MANY LOCATIONS COULD SEE 2-3
INCHES OF TOTAL RAINFALL AND PERHAPS LOCALLY A BIT MORE THAN THAT.
HAVE HIGHLIGHTED HEAVY RAIN AND POTENTIAL MINOR FLOODING IN UPDATED
HWO ALTHOUGH ALSO MENTIONED THAT THERE IS STILL UNCERTAINTY WITH
WHERE THE HEAVIEST RAINFALL WILL OCCUR GIVEN MODEL UNCERTAINTY WITH
EXACT TRACK OF STORM.
WITH THE LOW PRESSURE SYSTEM AND ASSOC FRONTAL SYSTEM FORECAST TO
EXIT EAST ON FRIDAY MORNING...EXPECT ANY LINGERING SHOWERS TO TAPER
OFF FAIRLY QUICKLY FROM WEST TO EAST DURING THE DAY.
HIGH PRESSURE BUILDING IN BEHIND THE STORM SHOULD KEEP CONDITIONS
GENERALLY DRY THROUGH THE WEEKEND ALTHOUGH DID KEEP IN A SLIGHT CHC
FOR SHOWERS ON SATURDAY AS THE ECMWF AND TO A LESSER EXTENT THE
CANADIAN/UKMET AND GFS CONTINUE TO INDICATE A SHORTWAVE MOVING DOWN
FROM SCNTRL CANADA IN THE UPPER GREAT LAKES. MOISTURE WILL BE
BIG LIMITING FACTOR FOR SHOWERS WITH SFC RIDGE AND ASSOC DRY AIR
STILL IN PLACE SO FOR NOW WILL KEEP JUST SLIGHT CHC POPS.
BY 12Z SUNDAY...THE ECMWF FORMS A CLOSED MID-LVL LOW OVER THE
ILLINOIS/INDIANA BORDER WHILE THE CANADIAN AND UKMET ALSO HINT AT A
CLOSED LOW FORMATION BUT FARTHER EAST OVER THE CENTRAL GREAT LAKES.
THE ECMWF WRAPS PCPN FROM THE CLOSED LOW BACK OVER THE CNTRL AND ERN
FCST AREA LATE SUNDAY NIGHT INTO MONDAY. THE 12Z GFS MEANWHILE
SHOWS A MORE PROGRESSIVE PATTERN ACROSS THE CENTRAL CONUS WITH NO
CLOSED LOW FORMATION OVER THE MIDWEST OR LOWER GREAT LAKES BY
SUNDAY. GIVEN MODEL UNCERTAINTY DECIDED TO STAY WITH A DRY FCST FOR
SUNDAY NIGHT AND MONDAY FOR NOW...BUT FUTURE MODEL RUNS/TRENDS WILL
NEED TO BE MONITORED FOR POSSIBLE PCPN CHCS
&&
.AVIATION /FOR THE 06Z TAFS/...
A STRONG WAA PATTERN WITH ABUNDANT LOW LEVEL MOISTURE HAS RESULTED
IN LOW MVFR CIGS BENEATH A STRONG FRONTAL INVERSION. EXPECT
POTENTIAL FOR SCT SHRA AND EVEN ISOLD TSRA OVERNIGHT...MAINLY OVER
WEST UPPER MI AFFECTING KCMX AS A SHORTWAVE TROUGH APPROACHES. TSRA
CHANCES/COVERAGE REMAINS MARGINAL ENOUGH SO THAT ONLY CB GROUP WAS
MENTIONED. LOWER CLOUDS (IFR CIGS) WILL GIVE WAY TO DRYING AND
LIFTING CIGS TODAY BEHIND A COLD FRONT. STRONG WRLY WINDS WILL
DEVELOP...ESPECIALLY AT KCMX WHERE TERRAIN WILL WILL ENHANCE WIND
SPEEDS.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST/...
WINDS WILL CONTINUE TO INCREASE TONIGHT DUE TO TIGHTENING PRESSURE
GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND DEEPENING LOW PRESSURE
CENTER WHICH WILL TRACK FROM THE DAKOTAS TO JUST NORTH OF LAKE
SUPERIOR BY MID MORNING TUESDAY. THE STRENGTH OF WIND ABOVE STABLE
SURFACE LAYER IS A CONCERN (40-50KT BELOW 1000FT). ALSO...RATHER
IMPRESSIVE SURFACE PRESSURE FALLS WILL BE SHIFTING THROUGH NORTHERN
ONTARIO PROVIDING AN ENHANCEMENT SOUTHERLY FLOW. GALE WARNINGS ARE
IN EFFECT FOR THE LATE TONIGHT INTO TUESDAY MORNING OVER THE EAST
HALF OF LAKE SUPERIOR...INCLUDING NEARSHORE ZONES FROM MUNISING TO
WHITEFISH POINT. CONDITIONS MAY BE FAVORABLE FOR A BRIEF PERIOD OF
GALES TOWARD THE MARQUETTE AREA AS WELL LATE TONIGHT. GALES MAY
EXPAND TO PORTIONS OF CENTRAL LAKE SUPERIOR AROUND THE KEWEENAW
PENINSULA FOR A SHORT TIME IN THE WAKE OF COLD FRONTAL PASSAGE
TUESDAY MORNING AS PRESSURE RISES MOVE INTO THE UPPER LAKES.
HOWEVER...DEPARTURE OF LOW-LEVEL JET AXIS AND INITIALLY WEAK CAA
LOWERS CONFIDENCE FOR POST FRONTAL GALES. THERE MAY BE A BRIEF
PERIOD OF WESTERLY GALE FORCE GUSTS OCCUR BEHIND FRONT WITH THE MOST
LIKELY LOCATION BEING AROUND THE TIP OF THE KEWEENAW. LIGHT WINDS
WILL RETURN WEDNESDAY AS HIGH PRESSURE SETTLES OVER LAKE SUPERIOR.
ANOTHER PERIOD OF STRONG WINDS AND POSSIBLY TO GALES WILL RETURN ON
THURSDAY AND FRIDAY AS LOW PRESSURE TRACKS THROUGH THE UPPER GREAT
LAKES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...NONE.
LAKE SUPERIOR...
GALE WARNING FROM MIDNIGHT TONIGHT TO 11 AM EDT TUESDAY FOR
LSZ250-251-266-267.
LAKE MICHIGAN...
GALE WARNING FROM 2 AM TO 11 AM EDT TUESDAY FOR LMZ248-250.
&&
SYNOPSIS...DLG
SHORT TERM...DLG
LONG TERM...VOSS
AVIATION...JLB
MARINE...DLGHazardous weather outlook, Sep 20, 1:48 PM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
348 PM EDT MON SEP 20 2010
MIZ001>007-009>014-084-085-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
348 PM EDT MON SEP 20 2010 /248 PM CDT MON SEP 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE PRIMARY HAZARD FROM
THESE STORMS WILL BE FREQUENT LIGHTNING...ALONG WITH MODERATE TO
HEAVY RAIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
WEST HALF OF UPPER MICHIGAN TONIGHT...INCLUDING THE POTENTIAL FOR
LARGE HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TUESDAY MORNING
OVER CENTRAL UPPER MICHIGAN. THE PRIMARY HAZARD FROM THESE STORMS
WILL BE FREQUENT LIGHTNING...ALONG WITH MODERATE TO HEAVY RAIN. SMALL
HAIL WILL ALSO BE POSSIBLE.
WEST WINDS MAY GUST TO 45 MPH ON TUESDAY OVER THE KEWEENAW PENINSULA.
THUNDERSTORMS ARE EXPECTED AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY
NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS ALONG
WITH THE POTENTIAL FOR MINOR FLOODING ALTHOUGH THE EXACT LOCATION IS
UNKNOWN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-211200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
348 PM EDT MON SEP 20 2010 /248 PM CDT MON SEP 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE PRIMARY HAZARD FROM
THESE STORMS WILL BE FREQUENT LIGHTNING...ALONG WITH MODERATE TO
HEAVY RAIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
MAINLY WESTERN LAKE SUPERIOR TONIGHT...WITH THE POTENTIAL FOR LARGE
HAIL AND STRONG GUSTY WINDS.
SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED FROM LATE EVENING
ON...MAINLY OVER CENTRAL AND EASTERN LAKE SUPERIOR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS EASTERN LAKE
SUPERIOR THROUGH TUESDAY MORNING. THE PRIMARY HAZARD FROM THESE
STORMS WILL BE HEAVY RAIN...ALONG WITH FREQUENT LIGHTNING. SMALL HAIL
IS ALSO POSSIBLE. MORE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY
NIGHT INTO THURSDAY NIGHT.
SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE THROUGH TUESDAY
MORNING...MAINLY OVER EASTERN LAKE SUPERIOR. EAST GALES ARE POSSIBLE
OVER NORTH CENTRAL AND WESTERN LAKE SUPERIOR ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-211200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
348 PM EDT MON SEP 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE PRIMARY HAZARD FROM
THESE STORMS WILL BE FREQUENT LIGHTNING...ALONG WITH MODERATE TO
HEAVY RAIN. SMALL HAIL WILL ALSO BE POSSIBLE.
SOUTH TO SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED OVERNIGHT...MAINLY
EAST OF THE BAY OF GREEN BAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY MORNING.
THE PRIMARY HAZARD FROM THESE STORMS WILL FREQUENT LIGHTNING..ALONG
WITH MODERATE TO HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE. MORE
THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT.
SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE THROUGH TUESDAY
MORNING...MAINLY EAST OF THE BAY OF GREEN BAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
VOSS
In the hours before
Special weather statement, Sep 21, 2:42 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
442 AM EDT TUE SEP 21 2010
MIZ002-009-210945-
GOGEBIC-ONTONAGON-
442 AM EDT TUE SEP 21 2010
...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
545 AM EDT/445 AM CDT/...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM SOUTH OF IRONWOOD TO NEAR WHITE
PINE. THE STORMS WERE MOVING NORTHEAST AT 60 MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
THOMASTON...
CLARK LAKE...
MERRIWEATHER...
BERGLAND...
WHITE PINE...
SILVER CITY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
ROLFSON
Thunderstorm Wind, Gogebic
- When
- September 21, 3:00 AM CST to 3:25 AM CST
- Where
- Gogebic County, 1.38 mi S of Ironwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 46.450, -90.175
The Gogebic County Sheriff reported widespread trees and power lines down across Ironwood. A spotter also reported 12-inch diameter branches down on McLeod Avenue. Time of the reported was estimated.
Hail, Gogebic
- When
- September 21, 3:24 AM CST to 3:26 AM CST
- Where
- Gogebic County, 1.13 mi S of Ironwood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.454, -90.171
Pea to dime-sized hail was reported.
Thunderstorm Wind, Houghton
- When
- September 21, 4:45 AM EST to 4:47 AM EST
- Where
- Houghton County, 0.7 mi NNE of Beacon Hill
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 47.140, -88.816
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, September 21 to 30, 2010100 injured · $165,000 · 5 events
- Hail and Damaging Winds in Minnesota, September 21, 2010$5.0 million · 1.5 in hail · 6 events
- Hail and Damaging Winds in Illinois, September 21, 20101 injured · $1.0 million · 1 in hail · 27 events
- Hail and Damaging Winds in Michigan, September 21, 2010$850,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, September 21, 2010$661,000 · 1.75 in hail · 19 events
- Damaging Winds and Heavy Rain in Arizona, September 21, 2010$425,000 · 80 kt wind · 6 events
- Flash Flooding and Hail in Iowa, September 21, 2010$185,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Michigan, September 21, 20101 injured · $56,000 · 56 kt wind · 22 events
- Hail and Damaging Wind in Illinois, September 21, 2010$170,000 · 61 kt wind · 4 events
- Damaging Winds in Wisconsin, September 21, 2010$75,000 · 61 kt wind · 3 events
- Tornado and Hail in Wisconsin, September 21, 2010$1,000 · EF0 · 16 events
- Damaging Wind in Alabama, September 21, 2010$20,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260068, 260069, 260070.